Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Feb 20, 2014, 10:13 AM CST for Clarke County, Madison County, Union County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 10:13 AM CST (16:13 UTC)
- Expired
- Feb 20, 2014, 10:45 AM CST
- In force
- 32 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Madison County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 10:13 AM CST | HAIL 1 | Arispe, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WUUS53 KDMX 201613
SVRDMX
IAC039-121-175-201645-
/O.NEW.KDMX.SV.W.0002.140220T1613Z-140220T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1045 AM CST
* AT 1013 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWELVE MILE
LAKE...MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINTERSET...TWELVE MILE LAKE...AFTON...MURRAY...TRURO...LORIMOR...
EAST PERU...ARISPE...THAYER...PAMMEL STATE PARK...MURRAY ROADSIDE
REST AREA...THREE MILE LAKE COUNTY PARK AND CRESTON MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9438 4136 9401 4108 9372 4089 9415
4090 9423
TIME...MOT...LOC 1613Z 222DEG 55KT 4099 9422
HAIL...1.00IN
WIND...60MPH
$$
SKOW2 follow-up statements
795
WWUS53 KDMX 201628
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1028 AM CST THU FEB 20 2014
IAC039-121-175-201645-
/O.CON.KDMX.SV.W.0002.000000T0000Z-140220T1645Z/
MADISON IA-CLARKE IA-UNION IA-
1028 AM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR MADISON...NORTHWESTERN CLARKE AND NORTHEASTERN UNION COUNTIES...
AT 1027 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF OSCEOLA...MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINTERSET...MURRAY...TRURO...LORIMOR...EAST PERU...THAYER...PAMMEL
STATE PARK AND MURRAY ROADSIDE REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4115 9422 4136 9401 4111 9375 4100 9401
TIME...MOT...LOC 1627Z 234DEG 55KT 4113 9399
HAIL...1.00IN
WIND...60MPH
$$
SKOW442
WWUS53 KDMX 201645
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 AM CST THU FEB 20 2014
IAC039-121-175-201654-
/O.EXP.KDMX.SV.W.0002.000000T0000Z-140220T1645Z/
MADISON IA-CLARKE IA-UNION IA-
1045 AM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR MADISON...NORTHWESTERN CLARKE
AND NORTHEASTERN UNION COUNTIES WILL EXPIRE AT 1045 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A NEW SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN MADISON COUNTY.
LAT...LON 4115 9422 4136 9401 4111 9375 4100 9401
TIME...MOT...LOC 1643Z 222DEG 55KT 4113 9399
$$
SKOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:43 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 20, 5:43 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 543 AM CST THU FEB 20 2014 .SHORT TERM /TODAY/... ISSUED AT 420 AM CST THU FEB 20 2014 SIGNIFICANT WINTER STORM WILL IMPACT THE REGION TODAY AND THROUGH TONIGHT. CONTINUE TO FINE TUNE THE FORECAST BASED ON TRENDS WITH ADJUSTMENTS MAINLY ON TIMING OF TRANSITION TO SNOW WITH WARM LAYER LINGERING ALONG AND SOUTHEAST OF A WATERLOO TO DES MOINES TO LAMONI LINE THROUGH THIS MORNING AND THIS REMAINS THE REGION WITH HIGHEST UNCERTAINTY FOR SNOW AMOUNTS AS THERE WILL BE A BIG CONTRAST OVER A SMALL AREA. POTENTIAL FOR CONVECTION AND THUNDERSNOW REMAINS HIGH ALONG AND 50 MILES TO THE NORTHWEST OF THE LINE MENTIONED ABOVE AS INGREDIENTS FOR SLANTWISE CONVECTION IS HIGH. SOME OF THESE INGREDIENTS ACTUALLY EXTEND WELL INTO THE NORTHWEST PORTION OF THE FORECAST AREA. SNOWFALL RATES OF 2 INCHES PER HOUR OR MORE WILL BE LIKELY WHERE THE THUNDERSNOW OCCURS. SNOWFALL AMOUNT OF 4 TO 7 INCHES LIKELY OVER PORTIONS OF THE WEST CENTRAL TO 8 TO 11 OVER THE NORTHEAST AND 2 TO 5 INCHES EXPECTED FOR BOTH THE WATERLOO AND DES MOINES METROS. VERY STRONG WINDS EXPECTED WITH THE SYSTEM WITH 60+ KTS AT 925 MB ARRIVING THIS AFTERNOON. WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED TO REACH THE SFC AND WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF SNOW AND WIDESPREAD BLIZZARD CONDITIONS. PEAK WINDS WILL BE AROUND 6 PM THIS EVENING THE SLOWLY TAPERING THE REMAINDER OF THE NIGHT. THIS COULD SEVERELY CRIPPLE TRAVEL THROUGH THE PERIOD. HAVE SIMPLIFIED HEADLINES BUT DID SPLIT TO ADJUST FOR TIMING ISSUES. WIND ADVISORY OVER THE FAR SOUTHEAST WHERE LITTLE TO NO SNOW IS FORECAST. WILL NEED TO BE MONITORED FOR AN UPGRADE TO HIGH WIND WARNING. BLIZZARD WARNING EXTENDED TO INCLUDE ALL AREAS WITH FORECAST AMOUNTS ABOVE 3 INCHES. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 420 AM CST THU FEB 20 2014 STRONG WINTER STORM TO WORK ITS WAY EAST OF THE CWA BY LATE FRIDAY MORNING...AS BRIEF AREA OF SFC HIGH PRESSURE TO BUILD INTO THE AREA FRIDAY. SOME LINGERING GUSTY WINDS POSSIBLE FRIDAY WITH CAA STILL IN PLACE AND A TIGHTENED SFC PRES GRADIENT. THEREFORE CONTINUED MENTION OF BLOWING SNOW INTO THE MORNING HOURS...ESPECIALLY WHERE THE HIGHER SNOW AMOUNTS ARE EXPECTED. WINDS SHOULD DIMINISH TOWARD MID/LATE MORNING. WEAKER SHORTWAVE ENERGY TO DROP THROUGH THE CWA LATE FRIDAY INTO FRIDAY NIGHT...WITH ANOTHER PUSH OF COLDER AIR. HAVE INCREASING CLOUD COVER AND WILL HAVE TO MONITOR AS THERE COULD BE A BRIEF PERIOD OF LIGHT SNOW OR FLURRIES POSSIBLE. MODELS STILL UNCERTAIN ON AVAILABLE MOISTURE...AND PLACEMENT THUS HAVE NOT INCLUDED ANY PRECIP MENTION AS OF YET. NEAR ZONAL TO SLIGHT NORTHWEST FLOW PATTERN TO REMAIN ACROSS THE CENTRAL US THROUGH THE WEEKEND...WITH ANOTHER STRONGER COLD FRONTAL PASSAGE EXPECTED MONDAY. ASSOCIATED SYSTEM COULD BRING ANOTHER CHANCE FOR SNOW TO THE AREA MAINLY MONDAY INTO MONDAY NIGHT. EC/GFS IN DISAGREEMENT OVER THE TIMING OF THIS SYSTEM...WITH THE EC SLIGHTLY FASTER THAN THE GFS BRINGING IN THE SYSTEM MAINLY MONDAY. GFS BRINGS THE SYSTEM IN LATER MONDAY INTO MONDAY NIGHT...THEREFORE KEPT HIGHEST POPS DURING THE DAY MONDAY AND SLIGHTLY LOWER POPS FOR MONDAY NIGHT AT THIS TIME. ARCTIC HIGH PRESSURE TO THEN BUILD INTO THE CWA FOR TUESDAY INTO WEDNESDAY...WITH A REINFORCING SHOT OF ARCTIC AIR ACROSS THE REGION LATE WEDNESDAY. H85 TEMPS DROP INTO THE -20S CELSIUS BY THE MIDDLE TO END OF NEXT WEEK...WHICH SHOULD KEEP TEMPS WELL BELOW AVERAGE BY THE END OF THE FORECAST PERIOD. && .AVIATION...20/12Z ISSUED AT 542 AM CST THU FEB 20 2014 WIDESPREAD IFR TO MVFR CIGS THIS MORNING GRADUALLY DROPPING TO LIFR TODAY. AREAS OF RAIN WILL TRANSITION TO SNOW FROM WEST TO EAST THROUGH THE DAY. LIGHT EAST WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE SIGNIFICANTLY BY THIS AFTERNOON. SOME GUSTS IN EXCESS OF 50 KTS POSSIBLE BY LATE AFTERNOON AND EARLY EVENING. WIDESPREAD BLOWING SNOW AND NEAR WHITEOUT CONDITIONS ALL SITES EXCEPT KOTM. CONDITIONS SLOWLY IMPROVE AFTER 06Z. && .HYDROLOGY... ISSUED AT 259 PM CST WED FEB 19 2014 HYDRO-RELATED CONCERNS INVOLVE TWO ASPECTS...FIRST THE POTENTIAL FOR FLASH FLOODING...AND SECOND...THE POTENTIAL FOR RIVER ICE JAMS AND ASSOCIATED FLOODING. THE GEOGRAPHIC AREA OF CONCERN IS SOUTH OF I-80 AND EAST OF I-35 FOR BOTH ASPECTS. THE COMBINATION OF SEASONALLY MODERATE TO HEAVY RAINFALL ON THURSDAY ALONG WITH FROZEN GROUND MAY LEAD TO SIGNIFICANT RUNOFF IN SOME LOCATIONS. THUS LOCALIZED FLOODING MAY RESULT. THE TIMING WOULD BE DURING THE DAY ON THURSDAY. AT THIS TIME THE CONFIDENCE IN FLASH FLOODING IS NOT HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. NEVERTHELESS...SOME ISOLATED LOCATIONS MAY SEE PONDING OF WATER. THE SECOND ASPECT OF CONCERN IS POTENTIAL ICE JAM ACTIVITY AND POSSIBLE MINOR FLOODING ON STREAMS...AGAIN SOUTH OF I-80 AND EAST OF I-35. THE TIMING WOULD BE FROM MIDDAY THURSDAY INTO THURSDAY NIGHT. WE ALREADY SAW ICE JAM ACTIVITY IN THIS AREA ON WEDNESDAY EVENING...ALTHOUGH STREAM LEVELS REMAINED WELL WITHIN BANK. RUNOFF FROM THURSDAY/S RAINFALL WILL PUSH THE STREAM LEVELS HIGHER...WITH ICE JAMS POSSIBLY RESULTING IN LOCALLY HIGHER LEVELS. AS WITH THE FLASH FLOODING POTENTIAL...THE CONFIDENCE IN RIVER FLOODING OCCURRING IS NOT HIGH ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME. NEVERTHELESS...SOME LOCAL AREAS MAY SEE SIGNIFICANT WITHIN-BANK RISES AS WELL AS LOCALIZED FLOODING. IF FLOODING DID OCCUR...THE WORST CASE SCENARIO WOULD INVOLVE MINOR FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM NOON TODAY TO 9 AM CST FRIDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-DALLAS-FRANKLIN-GRUNDY- HAMILTON-HANCOCK-HARDIN-JASPER-MADISON-MARSHALL-POLK-STORY-TAMA- WINNEBAGO-WORTH-WRIGHT. BLIZZARD WARNING FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY FOR ADAIR-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE- HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER. WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR ADAMS-CLARKE-DECATUR-LUCAS-MAHASKA-MARION-POWESHIEK-RINGGOLD- TAYLOR-UNION-WARREN. WIND ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR APPANOOSE- DAVIS-MONROE-WAPELLO-WAYNE. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...DONAVON HYDROLOGY...ZOGG
Hazardous weather outlook, Feb 20, 6:02 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 602 AM CST THU FEB 20 2014 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-211100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ006-007-016-017-025>028-036>039-047>050-059>061-072-211100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-MADISON- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A BLIZZARD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BLIZZARD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ062-073>075-081>084-092>094-211100- POWESHIEK-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-TAYLOR- RINGGOLD-DECATUR- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ085-086-095>097-211100- MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 602 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJB
In the hours before
Special weather statement, Feb 20, 7:11 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 711 AM CST THU FEB 20 2014 IAZ036>039-047>050-059>062-072>075-201500- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA... TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE...ADEL... DES MOINES...NEWTON...GRINNELL...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA 711 AM CST THU FEB 20 2014 ...AREAS OF FOG THROUGH MID MORNING... AREAS OF FOG HAVE DEVELOPED ACROSS PORTIONS OF CENTRAL IOWA...WITH VISIBILITIES REDUCED TO 1 TO 2 MILES AT TIMES. IN PATCHES...VISIBILITIES BELOW ONE HALF MILE TO ONE MILE ARE POSSIBLE. THE FOG IS EXPECTED TO CONTINUE THROUGH MID MORNING. MJB
Special weather statement, Feb 20, 9:00 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 900 AM CST THU FEB 20 2014 IAZ024>028-035>039-046>050-058>062-071>075-082>086-201700- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-UNION- CLARKE-LUCAS-MONROE-WAPELLO- INCLUDING THE CITIES OF...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA 900 AM CST THU FEB 20 2014 ...AREAS OF FOG THROUGH MORNING... AREAS OF FOG WILL CONTINUE ACROSS CENTRAL IOWA...WITH VISIBILITIES REDUCED TO 1 MILE OR LESS AT TIMES. IN PATCHES...VISIBILITIES BELOW ONE HALF MILE TO ONE QUARTER MILE ARE POSSIBLE. THE FOG IS EXPECTED TO CONTINUE THROUGH THE MORNING. USE CAUTION WHILE TRAVELING...SLOW DOWN AND ALLOW EXTRA DISTANCE BETWEEN VEHICLES AND PREPARE FOR CHANGING VISIBILITIES. AWB
Special weather statement, Feb 20, 9:36 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
936 AM CST THU FEB 20 2014
IAZ081>083-092-093-201615-
TAYLOR IA-UNION IA-RINGGOLD IA-CLARKE IA-ADAMS IA-
936 AM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING INTO SOUTHWEST IOWA...
AT 932 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOPKINS...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF DIMES AND OCCASIONAL CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTON...BEDFORD...LENOX...AFTON...NEW MARKET...CLEARFIELD...
DIAGONAL...PRESCOTT...GRAVITY...BLOCKTON...TINGLEY...CROMWELL...
SHARPSBURG...ARISPE...SHANNON CITY...CONWAY...KENT...BENTON...MALOY
AND ATHELSTAN.
LAT...LON 4058 9492 4076 9493 4115 9455 4098 9401
4057 9452
TIME...MOT...LOC 1532Z 215DEG 44KT 4060 9483
SKOWSpecial weather statement, Feb 20, 9:44 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
944 AM CST THU FEB 20 2014
IAZ081-082-092-093-201630-
TAYLOR IA-UNION IA-RINGGOLD IA-ADAMS IA-
944 AM CST THU FEB 20 2014
...THUNDERSTORM WITH STRONG WINDS AND HAIL MOVING THROUGH SOUTHWEST
IOWA...
AT 937 AM CST...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
NEAR BEDFORD...MOVING NORTHEAST AT 55 MPH.
AT 9:41 AM CST...TRAINED SPOTTERS IN BEDFORD REPORTED DIME SIZE HAIL
WITH THIS STORM.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTON...BEDFORD...LENOX...NEW MARKET...CLEARFIELD...DIAGONAL...
PRESCOTT...GRAVITY...TINGLEY...CROMWELL...SHARPSBURG...ARISPE...
SHANNON CITY...CONWAY AND KENT.
LAT...LON 4057 9472 4070 9491 4077 9493 4114 9453
4097 9403 4057 9457
TIME...MOT...LOC 1537Z 219DEG 50KT 4070 9474
SKOWLocal storm report, Feb 20, 9:54 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
954 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HAIL 5 ESE BEDFORD 40.64N 94.65W
02/20/2014 E0.50 INCH TAYLOR IA TRAINED SPOTTER
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:49 AM CST | Wind Advisory | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 23 hr |
| Feb 20, 9:36 AM CST | Special Weather Statement | DMX | Taylor, Union | 39 min |
| Feb 20, 9:44 AM CST | Special Weather Statement | DMX | Taylor, Union | 46 min |
| Feb 20, 9:49 AM CST | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 26 min |
| Feb 20, 10:40 AM CST | Special Weather Statement | DMX | Warren | 50 min |
| Feb 20, 10:44 AM CST | Severe Thunderstorm Warning | DMX | Madison, Polk, Warren | 31 min |
| Feb 20, 11:10 AM CST | Special Weather Statement | DMX | Polk, Story | 65 min |
| Feb 20, 11:15 AM CST | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 30 min |
| Feb 20, 11:28 AM CST | Special Weather Statement | DMX | Grundy, Hardin, Marshall, Story | 47 min |
| Feb 20, 11:42 AM CST | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 33 min |
| Feb 20, 12:02 PM CST | Special Weather Statement | DMX | Jasper, Marion, Poweshiek | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.